Lancaster EPrints

Forecasting Monetary Policy Rules in South Africa

Naraidoo, Ruthira and Paya, Ivan (2012) Forecasting Monetary Policy Rules in South Africa. International Journal of Forecasting, 28 (2). pp. 446-455. ISSN 0169-2070

PDF (Forecasting Monetary Policy Rules in South Africa) - Draft Version
Download (326Kb) | Preview


    This paper is the first one to: (i) provide in-sample estimates of linear and nonlinear Taylor rules, augmented with an indicator of financial stability, for the case of South Africa, and (ii) analyse the ability of linear and nonlinear monetary policy rule specifications, as well as nonparametric and semiparametric models, to forecast the nominal interest rate setting that describes the South African Reserve Bank’s (SARB) policy decisions. Our results indicate, first, that asset prices are taken into account when setting interest rates; second, that there are nonlinearities in the monetary policy rule; and third, that forecasts constructed from semiparametric models perform particularly well over the inflation targeting regime and that there are gains from semiparametric models in forecasting the interest rates as the forecasting horizon lengthens.

    Item Type: Journal Article
    Journal or Publication Title: International Journal of Forecasting
    Uncontrolled Keywords: Taylor rules ; nonlinearity ; Nonparametric ; Semiparametric ; Forecasting
    Subjects: ?? hb ??
    Departments: Lancaster University Management School > Economics
    ID Code: 55632
    Deposited By: ep_importer_pure
    Deposited On: 10 Jul 2012 11:00
    Refereed?: Yes
    Published?: Published
    Last Modified: 18 Jun 2018 00:18
    Identification Number:

    Actions (login required)

    View Item